Forum

Christmas diagnosis

I’ve finally got diagnosed after 3 laps nag years with RRMS, I’ve been told to choose from 1 of 5 drugs of which I can only remember the name of 4:

Augbagio

Plegridy

Tecfidera

copaxone

im worried about the side effects & if I will still be able to work full time while getting used to the drugs. Can anyone tell me what to expect. I’ve also got mild Crohn’s disease & have suffered severe anxiety in the past. Any advice will be helpful

Welcome to the club…that no-one wants to actually belong to. :slight_smile:

I was diagnosed end of May. Given the shiney, glossy brochures from the pharmaceutical companies and told to help a read and see what “jumps out at you”. Hmm. Chose Plegridy for no other reason than injections once a fortnight is preferable than daily/weekly. Thought it less invasive than daily tablets. Had no idea of percentages, trials etc. Thanks to the information on here and a regular member Paolo’s input, I now feel I can make an informed choice. Awaiting second MRIs, for comparison, (had a relapse in September which put me back on iv steroids in hospital for a week) and then hopefully move to Tecfidera. My Neuro is reluctant because of risks so I may have to dig my heels in. Then of course, do I want to go against the professional opinion?!

Incidentally,has anyone heard from Paolo? Not been on here lately…

I should add, initially I had the very slight flu symptoms but a couple of paracetamol sorted that. Don’t get that now… I do get very tearful and feel low the days before or after the injection. My walking has deteriorated but Neuro says this doesn’t mean Plegridy isn’t working. It might be how it is now, after my relapse.û

Thanks poppy6488, yes the brochures lol take them home & have a read over Christmas they said & then when you meet your Ms nurse you can decide which is best for you. Lol. I’ve been reading & don’t like the look of any of the side effect wise but definitely want to slow the MS down. Catch 22 situation. I had originally chosen copaxone but since read that as it is an older drug it has less effect. So now back to the drawing board.

My hubby thinks these drugs are going to be brilliant he is convinced it will reverse the tiredness & the jelly legs whereas I am not convinced, I know they may stop things getting worse but won’t put me back to the person I was 10 years ago.

i have no problem (I think) with the injections as I don’t have the best of stomachs so that’s why I ruled the tablets out, thanks for your advice re:plegridy I could stick flu symptoms but I’ve read hot flushes are also a problem & I hate heat as it is lol

Hi Dumbo

if you’ve definitely ruled out Tecfidera, and your choices is beta interferon or Copaxone, and you want to avoid the flu type symptoms, then go for Copaxone. For the simple reason it may give you injection site reactions, but it may not. It doesn’t work like for everyone. I never had any side effects from Copaxone.

But, having said that, once you get through the first couple of months with Tecfidera, you should find there are no side effects, although if you already have gastric problems then maybe you’re right to strike out Tecfidera.

Good luck with your choice.

Sue